MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47614
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: fusion omni tome sphincterotome (fs-omni), cook wire guide locking device.Occupation: non-healthcare professional investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history records for the wire guide lot was reviewed.The wire guide device history record contains non-conformances that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat 2 calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat 2 calibrated tip wire guide.It was noticed that the wire coating separated from the inner core near where it exited the endoscope.We were placing a plastic stent (oacl10-7).The damage did not impede the placement of the stent and the procedure was completed successfully.The wire was examined and seemed to have damage to it, hence this complaint.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initially, the following information was reported to the fda: during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat 2 calibrated tip wire guide.It was noticed that the wire coating separated from the inner core near where it exited the endoscope.We were placing a plastic stent (oacl10-7).The damage did not impede the placement of the stent and the procedure was completed successfully.The wire was examined and seemed to have damage to it, hence this complaint.The device evaluation on 14-nov-2019 determined that due to the location of the coating damage, it is unlikely this could lead to a detachment of the wire guide tip.Therefore, this event is no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This correction follow up report is being submitted to cancel the initial report submitted relating to this event.Reference the additional information for this justification.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9157380
Report Number1037905-2019-00581
Device Sequence Number16853550
Product Code OCY
UDI-Device Identifier00827002476141
UDI-Public(01)00827002476141(17)220627(10)W4231644
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model NumberG47614
Device Catalogue NumberAWG2-35-260
Device Lot NumberW4231644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190 DUODENOSCOPE